MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 21X1 RB TW

BECTON DICKINSON BD NEEDLE ECLIPSE 21X1 RB TW
Catalog Number 305764
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.D.3.Franklin lakes has been listed as the manufacturer.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd needle eclipse 21x1 rb tw was clogged/blocked.The following information was provided by the initial reporter: good morning, it has come to my attention recently that in various boxes of purchased bd eclipse needles through anda have been somewhat faulty.Once the needles are moved to syringes with or without medication in them, the needle will not allow to push out any air or medication, and the needle has to be changed which is a waste of resources.Product information is below taken from anda.Just curious if any other medical facilities have had this issue as well or if there is a way to resolve this.Needle 21gx1 brand equivalent: needle 21gx1 ndc: 08290305764, upc: 0130382903057642 item: 854241 size: 100 form: medical/surgical supply item manufacturer: bd additional information provided: 1.Can you please provide an exact date of the event in this format dd-mmm-yyyy? no specific date--ongoing issue.2.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.No patient involvement.3.Any sample available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? no, but next time it occurs i can set it aside for investigation.4.Provided material number [854241] not matching with our records, kindly provide the actual material and lot number.Bd eclipse¿ needle 21 g x 1 in.Sku/ref (b)(4).
 
Event or Problem Description
Material # 305764; batch # 3237715.It was reported by customer that the needle will not allow to push out any air or medication.Verbatim: rcc received a complaint via email.Email(s) attached.Good morning, it has come to my attention recently that in various boxes of purchased bd eclipse needles through and a have been somewhat faulty.Once the needles are moved to syringes with or without medication in them, the needle will not allow to push out any air or medication, and the needle has to be changed which is a waste of resources.Product information is below taken from anda.Just curious if any other medical facilities have had this issue as well or if there is a way to resolve this.Needle 21gx1.Brand equivalent: needle 21gx1.Ndc: (b)(4) upc: 0130382903057642.Item: (b)(6).Size: (b)(4).Form: medical/surgical supply item.Manufacturer: bd.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batches.Current control there is a visual inspection on clogged needle at the qa outgoing inspection and visual inspection on clogged needle at the assembly in-process inspection.Actual root cause could not be determined as no sample were received for investigation.The complaint will be re-opened and re-investigated when sample is received.

Brand Name
BD NEEDLE ECLIPSE 21X1 RB TW
Common Device Name
NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19659369
Report Number2243072-2024-00773
Device Sequence Number6905095
Product Code FMI
UDI-Device Identifier00382903057641
UDI-Public(01)00382903057641
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305764
Device Lot Number3237715
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown